| Model Number |
QC-3-8-3D |
| Medical Device Problem Codes |
Separation Failure (2547); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/08/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
E: initial reporter/physician information not reported. medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that during the axium push process, the axium coil was unable to be detached.The physician tried to detach the coil 8 times with the first detacher and 3 times with the second instant detacher.The physician tried 5 times to detach the coil using hypotube.The axium coil and any accessories were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event. the patient was undergoing surgery for treatment of a saccular, unruptured left middle cerebral artery (mca) aneurysm with a max dia meter of 5.4mm and a 3.2mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate. ancillary devices include a 6f guiding sheath, 6f guiding guide catheter, echelon microcatheter, and a sychro2 guidewire.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3: product analysis of qc-3-8-3d, lotno:225234476 found the actuator interface was found securely attached to the coupler tube and the break indicator was found intact.There were no evidence of detachment attempts at these locations using an instant detacher or by manual method.No damages or irregularities were found with the axium pusher.The axium implant coil was found damaged within the introducer sheath.No damages or irregularities were found with the introducer sheath.An in-house instant detacher was used for detachment testing.No difficulty was experienced inserting the pusher into the instant detacher, and the load indicator was not visible when the pusher was fully seated in the instant detacher cap, which is normal.The implant coil was successfully detached on the first attempt without any difficulty.Based on the customer report and device analysis, the customer report of "non-detachment" could not be confirmed and the cause could not be determined.The failure could not be replicated as the device detached with no issues on the first attempt using an in-house instant detacher.Customer reported multiple attempts to detach using two different instant detachers, and multiple attempts by the manual method.However, the actuator interface was found still secure within the coupler tube and the break indicator was found unbroken.The two instant detachers used in the event were not returned for analysis.Therefore, any contribution of the instant detachers towards the non-detachment and conformance to specification could not be assessed.The implant coil was found damaged; however, the damages did not contribute towards the reported failure.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information was received that prior to coil non-detachment, no issues were found.The pushwire was kinked after removal from the patient.The instant detachers were from consignment stock and customer owned.The last cycle count was a month ago and are conducted monthly.The doctor gave priority to manual detachment knowing that the detacher had expired.